Alert archive / Wisconsin / Special Weather Statements in 2021

Special Weather Statement, NWS Green Bay, WI

July 5, 2021Door County, Wisconsin

NWS Green Bay, WI issued this special weather statement at Jul 5, 2021, 3:06 PM CDT for Door County, Wisconsin. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 5, 2021, 3:06 PM CDT (20:06 UTC)
Expired
Jul 5, 2021, 3:45 PM CDT
In force
39 min
Issued by
NWS Green Bay, WI

County Door County, WI

The radar

The Green Bay radar (KGRB), 94 km from the middle of the area, began a volume at 20:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 8.1 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2021-07-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 583 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2021-07-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 114 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
583 J/kg
Mixed-layer CIN
-228 J/kg
Mixed-layer LCL
1248 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
114 m²/s²
0-3 km storm-relative helicity
105 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

301 
WWUS83 KGRB 052006
SPSGRB

Special Weather Statement
National Weather Service Green Bay WI
306 PM CDT Mon Jul 5 2021
 
WIZ022-052045-
Door WI-
306 PM CDT Mon Jul 5 2021

...STRONG THUNDERSTORMS MOVING ACROSS DOOR COUNTY...

At 306 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Ephraim to near Egg Harbor to near
Marinette. Movement was southeast at 30 mph.

Half inch hail and winds in excess of 30 mph will be possible with
these storms.

Strong thunderstorms will be near...
  Ephraim around 310 PM CDT.
  Egg Harbor around 315 PM CDT.
  Newport State Park around 325 PM CDT.
  Jacksonport around 345 PM CDT.

Other locations impacted by these storms include Peninsula Center,
Fish Creek, Peninsula State Park, Valmy, Ellison Bay, Whitefish Bay,
Carlsville, Sister Bay, Institute and Potawatomi State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 4519 8692 4516 8697 4510 8695 4501 8710
      4486 8715 4477 8726 4497 8768 4499 8763
      4508 8752 4494 8759 4491 8753 4493 8746
      4507 8736 4512 8737 4516 8742 4523 8731
      4522 8721 4533 8710 4534 8702 4527 8688
TIME...MOT...LOC 2006Z 294DEG 25KT 4518 8722 4512 8736 4509 8755 

$$

Bersch

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this special weather statement went out at Jul 5, 12:54 PM CDT, 2 hours 12 minutes earlier.

Area forecast discussion, Jul 5, 12:54 PM CDT, 2 hours 12 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
1254 PM CDT Mon Jul 5 2021

Updated aviation portion for 18Z TAF issuance

.SHORT TERM...Today...Tonight...and Tuesday
Issued at 420 AM CDT Mon Jul 5 2021

The left exit region of an upper jet and surface cold front will
combine to produce scattered thunderstorms today. A few elevated
storms formed east of Kewaunee county a little after midnight and
another along the Michigan border at 4am. A few other elevated
storms could form until a few hours after sunrise when this
activity should diminish and the threat of surface based
convection takes over.

Forecast soundings suggest decent instability this afternoon with
CAPE values over 2000 J/kg in the SPC marginal outlook area. There
is only marginal shear, and temperatures aloft are not very cold,
but a few strong or severe storms are possible. Convergence along
lake or bay breezes may be the first places to see storms get going.
Highs today will be in the 80s to low 90s with heat indices of 90
to 95 in most places.

The thunderstorm activity should exit eastern Wisconsin early this
evening, as the front moves into central Wisconsin and stalls. An
approaching upper trough and associated surface low will bring
showers and thunderstorms to the area Tuesday. There is a marginal
threat of severe storms if the precipitation is slow to arrive
and surface heating is significant. High temperatures will likely
be just before the rain arrives, with slowly falling temperatures
afterwards.

.LONG TERM...Tuesday Night Through Sunday
Issued at 420 AM CDT Mon Jul 5 2021

The main focus is on opportunities for moderate to heavy rainfall
throughout the long term forecast.

Tuesday night...Rain and thunderstorms will be ongoing at the
start of the forecast (00Z/Wed) as a sfc low rides along a frontal
boundary draped across southern WI. Additional lift is provided by
a weak mid-level shortwave and proximity to the RRQ of an upper
jet. While the threat for stronger thunderstorms exists Tuesday
afternoon, this threat begins to diminish Tuesday evening as
instability wanes and the main focus becomes heavy rain potential.
With pwats ranging from 1.2 to 1.8 inches (around 150-percent of
normal) moderate to heavy rainfall is possible. Current QPF
forecast calls for an additional 0.5 to 1.25 inches of rain from
00Z/Wed to 18Z/Wed with locally higher amounts possible. Will need
to watch rivers and the potential for any urban flooding if the
higher rain values materialize. Most of the CWA is appropriately
in the slight risk of excessive rainfall for Tuesday/Tuesday
night.

Wednesday through Thursday...Rain and isolated thunder will begin
to exit the area Wednesday morning with most places drying out by
midday as high pressure builds in at the sfc. Meanwhile, upper
level trough slides overhead providing some cooler days. Highs are
forecast to be in the 60s on Wednesday, around 10 to 15 degrees
below normal. More sunshine on Thursday will boost temps into the
lower 70s.

Friday through the weekend...Shortwave energy located near
Idaho/Montana early Friday slides down the western ridge and
stalls out in the Upper Mississippi River Valley through the
weekend. This will likely lead to periods of rain across northeast
WI, but exactly when and where is difficult to pin down as
deterministic models are not in great agreement on timing and
placement. Focused more on the GFS/ECMWF solutions which slowly
bring the coinciding sfc low just south of WI leaving the Green
Bay forecast area more likely to receive moderate rainfall, with
limited thunder potential. Pwats are once again around 1.2 to 1.8
inches during this time. Slowed down PoPs a little early Friday,
and increased PoPs slightly Sunday into Monday as this system
looks slower to arrive and slower to leave. High temps will likely
be a least a few degrees below normal each day due to clouds and
rain, while lows may be slightly above normal for the same reason.
&&

.AVIATION...for 18Z TAF Issuance
Issued at 1254 PM CDT Mon Jul 5 2021

Isolated thunderstorms are expected today, mainly impacting the
far northeast and east-central WI TAF sites late this afternoon.
The thunderstorm activity will come to an end before midnight.
Quiet conditions are expected overnight with mostly clear skies.

A more organized system will move across the region Tuesday
afternoon into Wednesday. Scattered thunderstorms are possible
along the cold front during the afternoon, moving west to east
across the area, followed by scattered rain showers during the
evening into Wednesday. Ceilings and visibility will lower from
west to east as the precipitation begins.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM.....RDM
LONG TERM......KLJ
AVIATION.......Hykin
Hazardous weather outlook, Jul 5, 3:02 PM CDT, 4 minutes before
Hazardous Weather Outlook
National Weather Service Green Bay WI
302 PM CDT Mon Jul 5 2021

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-062015-
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano-
Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago-
Calumet-Manitowoc-Southern Marinette County-
Southern Oconto County-
302 PM CDT Mon Jul 5 2021

This Hazardous Weather Outlook is for north-central and northeast
Wisconsin.

.DAY ONE...Tonight

Scattered thunderstorms are possible through late this evening.
There is a marginal threat of severe storms across northeast,
central, and east central Wisconsin. Damaging winds, torrential
rain, and hail are the main threats.

An Air Quality Advisory due to ozone is in effect through this
evening for Door, Kewaunee, and Manitowoc counties.

.DAYS TWO THROUGH SEVEN...Tuesday through Monday

Thunderstorms will be possible at times Tuesday afternoon and
Tuesday night, and again Friday into Saturday. There is a Marginal
risk of severe thunderstorms with damaging winds, hail, and
torrential rainfall Tuesday afternoon and early evening, with the
threat of torrential rainfall and urban flooding continuing
through Tuesday night.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed Tuesday afternoon and evening.

LMZ521-522-541>543-062015-
The Bay of Green Bay south of a line from Cedar River MI to Rock
Island Passage-Lake Michigan from Washington Island to Sheboygan-
302 PM CDT Mon Jul 5 2021

This Hazardous Weather Outlook is for portions of northwest Lake
Michigan and the waters of Green Bay.

.DAY ONE...Tonight

Scattered thunderstorms are possible through late this evening.
They could pose a wind and lightning hazard to boaters.

.DAYS TWO THROUGH SEVEN...Tuesday through Monday

Thunderstorms are possible at times Tuesday afternoon and Tuesday
night, and again Friday and Saturday. Heavy downpours, gusty
winds, and cloud to water lightning will be possible with storms.

Conditions hazardous to small craft may develop during the Tuesday
night through Wednesday night period, due to persistent and gusty
northeast winds.

Hykin/Kieckbusch

In the hours before

Special weather statement, Jul 5, 1:59 PM CDT, 1 hour 7 minutes before
Special Weather Statement
National Weather Service Green Bay WI
159 PM CDT Mon Jul 5 2021

WIZ022-051945-
Door WI-
159 PM CDT Mon Jul 5 2021

...SPECIAL WEATHER STATEMENT...

At 159 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles southeast of Cedar River, or 27 miles northeast of Menominee,
moving southeast at 15 mph.

Pea size hail and winds in excess of 30 mph will be possible with
this storm.

Locations impacted include...
Newport State Park, Washington Island, Rowleys Bay and Ellison Bay.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4517 8701 4525 8719 4533 8710 4534 8701
      4541 8698 4541 8693 4540 8693 4541 8692
      4539 8681
TIME...MOT...LOC 1859Z 303DEG 13KT 4536 8718

Cooley
Special weather statement, Jul 5, 3:06 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Green Bay WI
306 PM CDT Mon Jul 5 2021

WIZ022-052045-
Door WI-
306 PM CDT Mon Jul 5 2021

...STRONG THUNDERSTORMS MOVING ACROSS DOOR COUNTY...

At 306 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Ephraim to near Egg Harbor to near
Marinette. Movement was southeast at 30 mph.

Half inch hail and winds in excess of 30 mph will be possible with
these storms.

Strong thunderstorms will be near...
  Ephraim around 310 PM CDT.
  Egg Harbor around 315 PM CDT.
  Newport State Park around 325 PM CDT.
  Jacksonport around 345 PM CDT.

Other locations impacted by these storms include Peninsula Center,
Fish Creek, Peninsula State Park, Valmy, Ellison Bay, Whitefish Bay,
Carlsville, Sister Bay, Institute and Potawatomi State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 4519 8692 4516 8697 4510 8695 4501 8710
      4486 8715 4477 8726 4497 8768 4499 8763
      4508 8752 4494 8759 4491 8753 4493 8746
      4507 8736 4512 8737 4516 8742 4523 8731
      4522 8721 4533 8710 4534 8702 4527 8688
TIME...MOT...LOC 2006Z 294DEG 25KT 4518 8722 4512 8736 4509 8755

Bersch

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 4, 8:59 PM CDTSmall Craft AdvisoryGRB21 hr
Jul 5, 3:41 AM CDTSpecial Weather StatementGRBFlorence49 min
Jul 5, 4:01 AM CDTSpecial Weather StatementGRBFlorence44 min
Jul 5, 1:59 PM CDTSpecial Weather StatementGRBDoor46 min
Jul 5, 3:18 PM CDTSpecial Marine WarningGRB87 min
Jul 5, 3:45 PM CDTSpecial Weather StatementGRBKewaunee60 min
Jul 5, 4:13 PM CDTSpecial Weather StatementGRBKewaunee62 min
Jul 5, 5:32 PM CDTSpecial Weather StatementGRBMarathon, Menominee, Shawano58 min
Jul 5, 5:48 PM CDTSpecial Weather StatementGRBBrown42 min
Jul 5, 6:25 PM CDTSpecial Weather StatementGRBMarathon, Menominee, Shawano50 min
Jul 5, 6:31 PM CDTSpecial Weather StatementGRBManitowoc44 min

Nearby

Special Weather Statements in Wisconsin, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.